Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 2, 2004, 3:28 PM MDT for Lincoln County, Colorado. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2004, 3:28 PM MDT (21:28 UTC)
- Expired
- Jul 2, 2004, 4:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:29 PM MDT | HAIL 0.75 | 13 Ssw Hugo, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1933 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 022128
SVRBOU
COC073-022230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
328 PM MDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 430 PM MDT
* AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES NORTHEAST OF PUNKIN CENTER...OR ABOUT
24 MILES SOUTH OF LIMON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BOYERO...
FORDER...KARVAL AND PUNKIN CENTER.
LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND WINDS IN EXCESS OF 60
MPH ARE POSSIBLE FROM THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3905 10347 3892 10369 3865 10380 3856 10317
3897 10318
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:30 PM MDT, 58 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT FRI JUL 2 2004 .SHORT TERM...A WEAK WESTERLY FLOW ALOFT WILL BE OVER THE AREA TONIGHT AND SATURDAY AS A RIDGE OF HIGH PRESSURE REMAINS OVER SOUTHERN NEW MEXICO. THERE RMNS ENUF MSTR ACROSS THE NERN PLAINS FOR A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING. INTERACTIVE ETA BUFFER SOUNDINGS STILL APPEAR TOO DRY ON SATURDAY WITH FCST DEWPOINTS IN THE LOW 20S. IF DEWPOINTS CAN HOLD IN THE UPPER 30S TO MID 40S SATURDAY...THEN FCST CAPES WILL RANGE FROM 1100 J/KG TO 1800 J/KG. WITH THIS IN MIND...I SEE NO REASON TO ARGUE WITH 20 PERCENT POPS ALREADY IN THE FCST. .LONG TERM DISCUSSION...THE SHORT LIVED RIDGE ON SATURDAY WILL WEAKEN ON SUNDAY AS WEAKENING LOW ALOFT ACROSS SRN CA SHIFTS ACROSS THE STATE ON SUNDAY. APPEARS LIKE A WEAK SURGE SAT NITE WILL KEEP MARGINAL MSTR AND WEAK EASTERLY FLOW TO GENERATE SCT TSRA ACROSS ERN CO THRU SUNDAY EVENING. FLOW THEN SHIFTS NORTHWEST ALOFT WITH STRONGER UPPER LEVEL WAVE TO CROSS THE ERN CO LATE MONDAY AND TUESDAY. STRONGER UPSLOPE AND DECENT FORCING ALOFT WITH THE STRONGER WAVE SO WELL KEEP HIGH SCT POPS. TUE MAY TURN OUT TO BE KIND OF COOL AND CLOUDY BUT OVERALL TIMING DIFFERENCES WILL ULTIMATELY TELL HOW MUCH CONVECTION FIRES. A SLIGHT WARMING AND DRYING TREND ON TAP WED-FRI BUT FLOW NOT STRONG ENOUGH TO FLUSH ANY SIGNIFCANT AMOUNT OF MSTR OUT OF COLORADO. WILL MAINTAIN ISOLD POPS WED-FRI WITH NEAR SEASONAL TEMPS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
Hazardous weather outlook, Jul 2, 11:32 AM MDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1132 AM MDT FRI JUL 02 2004 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1132 AM MDT FRI JUL 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WARMER AND DRIER AIR WILL MOVE OVER NORTHERN COLORADO TODAY...BUT THERE IS STILL ENOUGH MOISTURE FOR ISOLATED THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. ONE OR TWO OF THE THUNDERSTORMS ON THE PLAINS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER THE MAIN THREAT. THUNDERSTORMS ARE EXPECTED TO DISSIPATE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM COVERAGE WILL INCREASE AGAIN SUNDAY AND MONDAY WITH COOLER TEMPERATURES EXPECTED MONDAY AND TUESDAY. DRIER AND WARMER AGAIN FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:10 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 50 min |
| Jul 2, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 57 min |
| Jul 2, 3:31 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 29 min |
| Jul 2, 3:52 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 53 min |
| Jul 2, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| Jul 2, 5:04 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln, Washington | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.